Alert archive / Georgia / Flash Flood Watches in 2013
Flash Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Feb 10, 2013, 3:24 AM EST for 67 counties in Georgia. It took effect at Feb 10, 2013, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 3:24 AM EST (08:24 UTC)
- In effect from
- Feb 10, 2013, 7:00 PM EST
- Expired
- Feb 11, 2013, 1:04 PM EST
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 67 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WGUS62 KFFC 100824 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 AM EST SUN FEB 10 2013 GAZ001>009-011>016-019>025-027-030>038-041>047-101630- /O.NEW.KFFC.FF.A.0001.130211T0000Z-130211T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS 324 AM EST SUN FEB 10 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR NORTH GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO ATHENS...TO LEXINGTON. * FROM 7 PM EST THIS EVENING THROUGH 1 PM EST MONDAY AFTERNOON. * HEAVY RAIN WILL DEVELOP ACROSS NORTH GEORGIA THIS EVENING AND CONTINUE INTO MONDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS NORTH GEORGIA BY MONDAY MORNING. * RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH GEORGIA. AS THE RAIN IS LIKELY FALL QUICKLY TONIGHT...FLASH FLOODING COULD DEVELOP ALONG SMALL STREAMS AND CREEKS. FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
159 WGUS62 KFFC 101554 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 AM EST SUN FEB 10 2013 GAZ001>009-011>016-019>025-027-030>038-041>047-111130- /O.CON.KFFC.FF.A.0001.130211T0000Z-130211T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS 1054 AM EST SUN FEB 10 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * NORTH GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO ATHENS...TO LEXINGTON. * FROM 7 PM EST THIS EVENING THROUGH 1 PM EST MONDAY AFTERNOON * HEAVY RAIN WILL DEVELOP ACROSS NORTH GEORGIA THIS EVENING AND CONTINUE INTO MONDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS NORTH GEORGIA BY MONDAY MORNING... WITH ISOLATED HIGHER AMOUNTS LIKELY. * RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH GEORGIA. AS THE RAIN IS LIKELY FALL QUICKLY TONIGHT...FLASH FLOODING COULD DEVELOP ALONG SMALL STREAMS AND CREEKS. FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM. && $$
382 WGUS62 KFFC 110135 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 PM EST SUN FEB 10 2013 GAZ039-048>062-066>073-078-079-081-082-089-111100- /O.EXA.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILKES-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE- CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- CRAWFORD-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS 835 PM EST SUN FEB 10 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM COLUMBUS TO MACON TO WARRENTON. * THROUGH 1PM EST MONDAY AFTERNOON. * SINCE THIS AFTERNOON...HEAVY RAIN HAS PUSHED ACROSS NORTH GEORGIA AND HAS NOW MOVED INTO CENTRAL GEORGIA. AROUND ONE INCH HAS FALLEN ACROSS PORTIONS OF NORTH GEORGIA AND AROUND A HALF INCH HAS FALLEN OVER PORTIONS OF WEST CENTRAL GEORGIA. ANOTHER 1 TO 2 INCHES OF RAINFALL IS POSSIBLE THROUGH MONDAY MORNING WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THESE HIGHER AMOUNTS WILL GENERALLY BE FROM THE ATLANTA METRO AREA AND SOUTHWARD INTO WEST CENTRAL GEORGIA. * RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH GEORGIA AND PARTS OF CENTRAL GEORGIA. AS THE RAIN FROM THIS EVENT CONTINUES TO FALL OVERNIGHT WITH AREAS OF HEAVY RAINFALL...FLASH FLOODING COULD DEVELOP ALONG SMALL STREAMS AND CREEKS. FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM. && $$ GAZ001>009-011>016-019>025-027-030>038-041>047-111100- /O.CON.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS 835 PM EST SUN FEB 10 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * NORTH GEORGIA. * THROUGH 1 PM EST MONDAY AFTERNOON. * SINCE THIS AFTERNOON...HEAVY RAIN HAS PUSHED ACROSS NORTH GEORGIA. AROUND ONE INCH HAS FALLEN ACROSS PORTIONS OF NORTH GEORGIA AND ANOTHER INCH TO INCH AND A HALF IS POSSIBLE THROUGH MONDAY MORNING WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS NORTH GEORGIA. AS THE RAIN CONTINUES TO FALL TONIGHT...FLASH FLOODING COULD DEVELOP ALONG SMALL STREAMS AND CREEKS. FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM. && $$
551 WGUS62 KFFC 110856 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 AM EST MON FEB 11 2013 GAZ001>009-011>016-019>024-030-111000- /O.CAN.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE 356 AM EST MON FEB 11 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR MUCH OF NORTH GEORGIA HAS BEEN CANCELLED. THE HEAVIER RAINFALL HAS SHIFTED SOUTH OF THE AREA. $$ GAZ025-027-031>039-041>062-066>073-078-079-081-082-089-111700- /O.CON.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE- OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON...COLUMBUS 356 AM EST MON FEB 11 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH OF A LINE FROM BUCHANAN...TO ATLANTA...TO DANIELSVILLE...AND NORTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON. * UNTIL 1 PM EST THIS AFTERNOON * THROUGH TODAY...MODERATE TO LOCALLY HEAVY RAINFALL CONTINUES ACROSS CENTRAL GEORGIA THIS MORNING. SINCE SUNDAY AFTERNOON BETWEEN ONE HALF TO ONE AND A HALF INCHES OF RAINFALL HAS FALLEN ACROSS MUCH OF THE AREA. AN ADDITIONAL INCH TO INCH AND A HALF OF RAINFALL IS POSSIBLE ACROSS THE WATCH AREA THIS MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHERE STORMS MOVE REPEATEDLY OR WHERE THUNDERSTORMS DEVELOP. * RECENT RAINFALL HAS MADE THE SOIL VERY MOIST ACROSS PARTS OF CENTRAL GEORGIA. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ALONG SMALL STREAMS AND CREEKS. FLOODING WILL ALSO BE POSSIBLE ALONG LARGER STREAMS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM. && $$
736 WGUS62 KFFC 111804 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 104 PM EST MON FEB 11 2013 GAZ025-027-031>039-041>062-066>073-078-079-081-082-089-121200- /O.CAN.KFFC.FF.A.0001.000000T0000Z-130211T1800Z/ /O.NEW.KFFC.FA.A.0003.130211T1804Z-130213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE- OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK- WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON...COLUMBUS 104 PM EST MON FEB 11 2013 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...FLASH FLOOD WATCH HAS BEEN REPLACED WITH A FLOOD WATCH THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH NOW IN EFFECT FOR PORTIONS OF NORTH AND MOST OF CENTRAL GEORGIA...MAINLY ALONG AND SOUTH OF A CEDARTOWN TO ALPHARETTA TO ATHENS LINE. * THROUGH 1 PM EST WEDNESDAY AFTERNOON * MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE TO SPREAD ACROSS PARTS OF NORTH AND MOST OF CENTRAL GEORGIA THROUGH EARLY WEDNESDAY. SINCE SUNDAY AFTERNOON... BETWEEN ONE AND THREE INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS MUCH OF THE AREA. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE ACROSS THE WATCH AREA THROUGH WEDNESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY AS SHOWERS CONTINUE TO TRAIN ACROSS THE SAME AREAS. * RECENT RAINFALL HAS MADE THE SOIL VERY MOIST... AND THE ADDITIONAL RAINFALL AMOUNTS COULD LEAD TO FLOODING ALONG RIVERS... SMALL STREAMS AND CREEKS. ALSO... STORM DRAINS AND DITCHES MAY BECOME CLOGGED... CAUSING ADDITIONAL STREET FLOODING... ESPECIALLY ALONG LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF A FLOOD WARNING IS ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM. && $$ GAZ030-074>076-080-083>086-090>098-102>113-121200- /O.NEW.KFFC.FA.A.0003.130211T1804Z-130213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POLK-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-TWIGGS-WILKINSON- JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 104 PM EST MON FEB 11 2013 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH IS NOW IN EFFECT FOR PORTIONS OF NORTH AND MOST OF CENTRAL GEORGIA...MAINLY ALONG AND SOUTH OF A CEDARTOWN TO ALPHARETTA TO ATHENS LINE. * THROUGH 1 PM EST WEDNESDAY AFTERNOON * MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE TO SPREAD ACROSS PARTS OF NORTH AND MOST OF CENTRAL GEORGIA THROUGH EARLY WEDNESDAY. SINCE SUNDAY AFTERNOON... BETWEEN ONE AND THREE INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS MUCH OF THE AREA. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE ACROSS THE WATCH AREA THROUGH WEDNESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY AS SHOWERS CONTINUE TO TRAIN ACROSS THE SAME AREAS. * RECENT RAINFALL HAS MADE THE SOIL VERY MOIST... AND THE ADDITIONAL RAINFALL AMOUNTS COULD LEAD TO FLOODING ALONG RIVERS... SMALL STREAMS AND CREEKS. ALSO... STORM DRAINS AND DITCHES MAY BECOME CLOGGED... CAUSING ADDITIONAL STREET FLOODING... ESPECIALLY ALONG LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF A FLOOD WARNING IS ISSUED. REMEMBER... DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. YOUR VEHICLE COULD BE SWEPT DOWN STREAM. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Feb 10, 12:30 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 10, 12:30 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1230 AM EST SUN FEB 10 2013 .PREV DISCUSSION... /ISSUED 258 PM EST SAT FEB 9 2013/ SHORT TERM /TONIGHT THROUGH MONDAY/... HIGH PRESSURE REMAINS IN CONTROL TONIGHT WITH SOME HIGH CLOUDS SPILLING OVER THE RIDGE FROM THE WEST. MODELS AGREE ON SURFACE TO UPPER LEVEL RIDGE WEAKENING ITS GRIP ON SUNDAY IN RESPONSE TO A SOUTHERN PLAINS LOW THAT DEEPENS AND PUSHES INTO THE GREAT LAKES REGION BY SUNDAY EVENING... AND DRAGGING A COLD FRONT INTO THE MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM... A DEEP... MOIST SOUTHERLY WIND FLOW COUPLED WITH NUMEROUS UPPER DISTURBANCES WILL SPREAD WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAINS INTO NORTH GA BY LATE SUNDAY AFTERNOON OR EARLY EVENING. THESE RAINS...ALTHOUGH DIMINISHING IN INTENSITY... WILL SAG INTO CENTRAL GA SUNDAY NIGHT- MONDAY ALONG AND AHEAD OF THE COLD FRONT THAT PUSHES INTO NORTH GA EARLY MONDAY MORNING... THEN ACROSS CENTRAL GA MONDAY AFTERNOON. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES SUNDAY NIGHT THROUGH MONDAY ARE LIKELY...WITH ISOLATED HIGHER AMOUNTS POSSIBLE... ESPECIALLY ACROSS NORTH GA SUNDAY NIGHT THROUGH EARLY MONDAY. THESE AMOUNTS OVER AN ALREADY WET SOIL FROM RECENT RAINS COULD RESULT IN AREAS OF FLOOD OR EVEN FLASH FLOODING IF THE HEAVIER RAINS CAN TRAIN OVER THE SAME AREAS FOR ANY LENGTH OF TIME. MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS ALSO POSSIBLE. SEE THE LATEST HYDROLOGIC OUTLOOK (ESFFFC) PRODUCT FOR ADDITIONAL INFORMATION ON THE POSSIBLE FLOOD THREAT. NO THUNDER IS EXPECTED AT THIS TIME WITH LACK OF INSTABILITIES... BUT CANNOT RULE OUT A CLAP OF THUNDER... JUST NOT WORTH MENTIONING AT THIS TIME. AS FOR TEMPS... INCREASING HIGH CLOUDS MAY EFFECT LOWS TONIGHT A BIT...BUT SHOULD BE THIN... SO LEANING TOWARD THE COOLER GUIDANCE TONIGHT....AND COOLER HIGHS ON SUNDAY. TOOK A MAV AND MET BLEND FOR THE REMAINING PERIODS WITH MUCH UNCERTAINTY ON TIMING OF FRONT AND ANY CLEARING TRENDS. 39 LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MOST CHANGES FOR THE EXTENDED WERE SIMPLY TO INCREASE POPS THROUGH WEDNESDAY TO COVER THE HEAVY RAIN. GFS AND NAM80 ARE BACKING OFF A TAD ON PRECIP COVERAGE ACROSS THE AREA MONDAY NIGHT INTO TUESDAY...BUT THE MORE CONSISTENT ECMWF KEEPS SIGNIFICANT QPF ACROSS CENTRAL GEORGIA DURING THIS TIME. LEANED HEAVILY TOWARD HPC GUIDANCE WHICH MAINLY REFLECTED THE ECMWF FOR THIS TIME PERIOD... SO ADJUSTED POPS ACCORDINGLY. GFS IS NOW MORE AGGRESSIVE TUESDAY AFTERNOON AND NIGHT...BRINGING A LARGE AREA OF 1+ INCH THE METRO AREA BY 00Z WEDNESDAY SHIFTING SOUTH TOWARD CENTRAL GEORGIA BY 06Z WEDNESDAY. WHILE THESE ARE OVERDONE AS A RESULT OF CONVECTIVE FEEDBACK...THE 12Z ECMWF LENDS SOME SUPPORT TO THIS IDEA...SO WENT WIDESPREAD CATEGORICAL FOR THESE TIME PERIODS EVEN THOUGH THIS IS DAY 4. POTENTIAL FOR THUNDER REMAINS ACROSS PORTIONS OF CENTRAL GEORGIA SO KEPT PREVIOUS TREND. OTHERWISE...JUST SOME MINOR TWEAKS TO DEWPOINTS AND TEMPS...AS WELL AS QPF TO LOAD IN LATEST HPC GUIDANCE. TDP && .HYDROLOGY... OVERALL...LOOKING AT WIDESPREAD 2-4 INCHES STORM TOTAL PRECIP WITH SOME HIGHER AMOUNTS. DEFINITELY A MUCH-NEEDED SOAKING ACROSS CENTRAL GEORGIA BUT THESE AMOUNTS WILL CAUSE FLOODING PROBLEMS IN NORTH GEORGIA. AS MENTIONED ABOVE IN THE SHORT TERM...HAVE OPTED TO DELAY ISSUING FLOOD/FLASH FLOOD WATCH SINCE THE HEAVY RAIN WILL BEGIN IN THE 3RD PERIOD...AND INSTEAD HAVE KEPT THE ESF GOING. && .AVIATION... 06Z UPDATE... NO MAJOR CHANGES TO THE PREVIOUS TAFS. SOLID HIGH LEVEL CLOUD LAYER OVER THE FORECAST AREA WILL HOLD WITH CIGS SLOWLY LOWERING TO NEAR 5000 FT BY 18Z. AS THE RAIN SPREADS ACROSS THE REGION CIGS WILL LOWER TO MVFR. RAIN WILL AFFECT ATL/CSG AREA SHORTLY AFTER 18Z...AND THEN AHN/MCN AREAS LATE THIS AFTERNOON. FOR ATL...AFTER 06Z...CIGS WILL DROP TO IFR WITH RAIN. THERE WILL ALSO BE A WIND SHIFT TO THE SOUTHWEST AROUND 08Z. A FEW GUSTS THIS AFTERNOON AND EVENING TO 15 TO 18 KTS...PREDOMIMANT SPEEDS WILL RUN AROUND 10 KTS TODAY AND TONIGHT. //ATL CONFIDENCE...06Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 38 60 51 68 / 0 60 100 70 ATLANTA 42 61 53 65 / 0 80 100 70 BLAIRSVILLE 33 55 47 64 / 0 80 100 50 CARTERSVILLE 37 61 53 65 / 5 90 100 50 COLUMBUS 41 65 58 67 / 0 60 90 90 GAINESVILLE 39 56 50 68 / 0 70 100 60 MACON 40 65 58 68 / 0 30 80 80 ROME 35 62 53 66 / 5 90 100 50 PEACHTREE CITY 35 62 55 65 / 0 80 100 90 VIDALIA 41 68 57 71 / 0 20 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....SNELSON AVIATION...30
Hazardous weather outlook, Feb 9, 5:36 PM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EST SAT FEB 9 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-102245- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 536 PM EST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... BETWEEN 2 AND 4 INCHES OF RAIN IS LIKELY SUNDAY NIGHT THROUGH EARLY WEDNESDAY AND TWO STORM SYSTEMS AFFECT THE AREA. WITH WET CONDITIONS ACROSS THE AREA...AT LEAST MINOR FLOODING OF CREEKS AND RIVERS WILL BE POSSIBLE. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF MIDDLE GEORGIA MONDAY AND TUESDAY... HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.